Q and A

Question

I used efavirenz…?

I used sonke efavirenz and arvs at the same time and I stopped arvs. Is the any other side effects?

Answer

Hi

I am sorry that because I am not sure of your question, it is difficult to answer.

Information about efavirenz side effects is at this link:

http://i-base.info/guides/734

More detailed information is at this link:

http://i-base.info/guides/side/cns-side-effects

4 comments

  1. Roy Trevelion

    Hi Eleanor,

    Thank you. Sorry we are not doctors at i-Base. So it’s very important to discuss your treatment with your doctor. It looks like he is treating you for severe allergic reaction.

    Please speak to the doctor about what meds you may be allergic to. And that includes Bactrim.

    Can you go back to the doctor and explain your worries about your CD4 count? You can ask if you were taking Bactrim to stop other infections as your CD4 count was 123.

    You can also ask about resistance to your HIV meds.

  2. Eleanor

    Thank you Roy, I’ve shown my rash to my Dr the day i developed …and third day pic too, through whatsapp. It’s been three nights since my Doctor stop me taking my med including Bactrim..telling me to go to his clinic only when the rash is gone. Since then, i take like L-montas and Betnesol inj. Am worried about my cd4 count as it was only 123 when i tested last month…and also drug resistance. What is your advice for me.
    Thank you once again.

  3. Roy Trevelion

    Dear Eleanor,

    It’s good that you’ve started ART. Many people get mild side effects when they start treatment. But these usually go away in a week or two.

    But if you develop a severe rash during the first few weeks of ART you must go as soon as you can to see your doctor. It’s important your doctor sees your rash. It will help decide if it’s a serious reaction or not.

    However, less than 5% of people stop an NNRTI like efavirenz because of rash. And very few people, less than 1% people get a severe rash.

    But please show the rash to your doctor quickly.

    There’s lots of info in this guide to side effects and skin rash.

  4. Eleanor

    Hi, please help, ive been living with hiv for the past more than 10yrs…but newly diagnosed with cd4 count 123 only. No VL test on 18 of April this year. I started ART from 25th of April…but after 9 days of taking Tenofovir 300, Lamuvidine 300 and efavirenz 600, i got a mild rash to severe rash?? within three days. I used to have so much allergy before, could this be my medication or…please help. Thank you.

Comment

Your e-mail address will not be published. Required fields are marked *